Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 3:38 PM EDT for Worth County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 3:38 PM EDT (19:38 UTC)
- Expired
- Jun 23, 2015, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 99 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:57 PM EDT | TSTM WND DMG | 3 Sw Tempy, GA | TREE DOWN ON BRIDGEBORO-ANDERSON CITY RD 1 MI E OF HWY 133. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS52 KTAE 231938
SVRTAE
GAC321-232030-
/O.NEW.KTAE.SV.W.0166.150623T1938Z-150623T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 430 PM EDT
* AT 338 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER POULAN...OR OVER SYLVESTER...AND
MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...TERRELL...SUMNER...BRIDGEBORO...ISABELLA...
CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...SCOOTERVILLE...
LIVINGSTON...GORDY...MINTON...SHINGLER...TEMPY...PARKERVILLE...
PRITCHETTS...ANDERSON CITY...ALFORDS AND POWELLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3162 8379 3162 8374 3154 8365 3149 8365
3148 8367 3143 8367 3143 8365 3133 8365
3133 8371 3132 8372 3132 8376 3133 8376
3133 8399 3146 8400 3146 8398 3147 8398
3148 8400 3150 8400 3163 8380
TIME...MOT...LOC 1938Z 313DEG 33KT 3149 8380
$$
1-WESTON2 follow-up statements
216
WWUS52 KTAE 232010
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT TUE JUN 23 2015
GAC321-232030-
/O.CON.KTAE.SV.W.0166.000000T0000Z-150623T2030Z/
WORTH GA-
410 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN WORTH COUNTY...
AT 410 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POULAN...OR 7 MILES SOUTHEAST OF SYLVESTER...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...TERRELL...SUMNER...BRIDGEBORO...ISABELLA...
CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...SCOOTERVILLE...
LIVINGSTON...GORDY...MINTON...SHINGLER...TEMPY...PARKERVILLE...
PRITCHETTS...ANDERSON CITY...ALFORDS AND POWELLTOWN.
LAT...LON 3162 8379 3162 8374 3154 8365 3149 8365
3148 8367 3143 8367 3143 8365 3133 8365
3133 8371 3132 8372 3132 8376 3133 8376
3133 8399 3146 8400 3146 8398 3147 8398
3148 8400 3150 8400 3163 8380
TIME...MOT...LOC 2010Z 317DEG 14KT 3145 8374
$$
1-WESTON599
WWUS52 KTAE 232027
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT TUE JUN 23 2015
GAC321-232037-
/O.EXP.KTAE.SV.W.0166.000000T0000Z-150623T2030Z/
WORTH GA-
427 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WORTH COUNTY WILL
EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3162 8379 3162 8374 3154 8365 3149 8365
3148 8367 3143 8367 3143 8365 3133 8365
3133 8371 3132 8372 3132 8376 3133 8376
3133 8399 3146 8400 3146 8398 3147 8398
3148 8400 3150 8400 3163 8380
TIME...MOT...LOC 2025Z 313DEG 33KT 3145 8374
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:21 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 23, 3:21 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE JUN 23 2015
.NEAR TERM [THROUGH TONIGHT]...
SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.
WITH THE EARLY ONSET OF CONVECTION OVER THE EASTERN ZONES, COOLER
TEMPERATURES HAVE PRECLUDED REACHING HEAT ADVISORY CRITERIA.
NORTHERN AND WESTERN AREAS ARE STILL APPROACHING THESE CRITERIA, SO
WILL MAINTAIN THE ADVISORY FOR THESE AREAS AND DROP THE ADVISORY FOR
THE FLORIDA BIG BEND.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.
&&
.MARINE...
LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.
&&
.FIRE WEATHER...
DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.
&&
.HYDROLOGY...
AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 94 75 94 76 / 20 50 20 50 30
PANAMA CITY 80 91 78 88 79 / 20 40 20 40 30
DOTHAN 76 97 75 95 75 / 30 60 20 50 30
ALBANY 76 97 75 96 75 / 30 40 20 50 30
VALDOSTA 75 96 75 96 75 / 30 40 20 50 30
CROSS CITY 76 92 74 92 76 / 30 40 20 40 30
APALACHICOLA 79 92 79 91 79 / 20 20 20 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING FOR CALHOUN-
CENTRAL WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-
HOLMES-INLAND BAY-INLAND FRANKLIN-INLAND GULF-JACKSON-NORTH
WALTON-SOUTH WALTON-WASHINGTON.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-CALHOUN-CLAY-
DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-MITCHELL-QUITMAN-
RANDOLPH-SEMINOLE-TERRELL-THOMAS.
AL...HEAT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVDIn the hours before
Local storm report, Jun 23, 3:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 S SUMATRA 29.98N 84.98W
06/23/2015 FRANKLIN FL 911 CALL CENTER
TREE DOWN ON HWY 65 IN FRANKLIN COUNTY NEAR THE LIBERTY
COUNTY BORDER.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Mitchell | 40 min |
| Jun 23, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 39 min |
| Jun 23, 4:41 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.